Am I over-medicated?

I was on 75 mcg of Levo for 9 months and then switched to Thiroyd because I was not converting T4 to T3 well, and FT3 dropped below range on my last blood test. I have been on Thiroyd for almost 4 weeks now. For the first 2 weeks I took one grain and then increased it a little to 1 1/4 grains. I have been feeling better and better once the swollen lymph nodes in my neck settled down but last night I noticed that my heart had began to pound. It did not keep me awake but has continues to thump. My heart rate has not changed and is still around 63 on waking and 70+ during the day. I am feeling a bit jittery but have no other hyper symptoms. I have looked at some previous posts on this topic so am not unduly worried but I had planned to increase my dose on Saturday to 1 1/2 grains. Now I am not sure whether to increase or reduce or just wait it out. Any advice gratefully received. Many thanks!

3 Replies

oldestnewest
  • Eannj,

    1 grain NDT is equivalent to 65mcg T4 so it is unlikely you are over medicated. Symptoms of under medication and over medication can be similar. I would try increasing dose to 1.5 grains. If the jitteriness or heart thumping get worse reduce to 1.25 grains and try increasing again in a week or two.

    ______________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical advice from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • It could be that the T3 in your NDT ran out and your heart wanted more. How do you take your dose of NDT? All in one or split throughout the day? You might benefit from altering the timing and/or number of doses of NDT rather than altering the overall daily dose.

    But it could be simply that you need more NDT.

  • I take NDT in two doses 1 1/4 in the morning on waking and 1/2 late afternoon. Had no problems until yesterday evening. I will try increasing the dose!

You may also like...